How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. D. Love Your Own Question

Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18195
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

I have been taken Risperdal 1mg in the last 2 years.

Customer Question

hello,
i have been taken Risperdal 1mg in the last 2 years. I was diagnosed with unipolar,non psychotic depression. I get cymbalta 90mg/day and clonazepam 1mg at night. as well i get naltroxone 50mg/day for opioid detox for about one month.
I wish to get off the meds, and decided to stop the risperdal, my last dose was 1 mg in the 7/11/15
my doctor advise me to switch the risperdal with trazodone(100mg at night) in order to minimize withdrawal symptoms. since yesterday. I think i experience symptoms related to the risperdal disconnection .
to notice i was taking lamictal 200mg/day and i stop it about a week ago without any problems.
as well to all those I take Atorvastatin 20 mg/day, Levothyroxine 50mcg/day.
my question is what can i do to menage with all the symptoms below. yesterday I took a 2 grams of paracetamol for the headaches without any improve, as well i took a 10 mg metoclopramide with a little improve in nausea. for the insomnia i took 2 mg of clonazepam and after two hours redosed by more 2 mg, with no effect.
many thanks for the help!
the symptoms:
mild to strong headaches during all day
severe nausea all day as well accompanied with loss of appetite
severe insomnia or sleeping problems (last night sleep 5 hours, this night i could not get sleep all night and i was stayed awake overnight)
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. D. Love replied 1 year ago.
Hello from JustAnswer.
Are you able to be seen by you doctor for medicines to help with these symptoms?
Or are you limited to what can be acquired over the counter?
Customer: replied 1 year ago.
my doctor do not want to help me so much,he was saying thats it's not good idea to get off risperdal but i try to tell him that i'm don't need any anti-psychotics meds, and it's cause me wight gain and other side effects.so he offered me trazodone.
this doctor don't take good care for patients.
but,my grandmother is a doctor to so i can acquired prescription from her if you will advise me to
Expert:  Dr. D. Love replied 1 year ago.
There are several options of medicines that may be able to help in this situation, although there are limited options available over the counter. From a legal perspective, I cannot advise you on what prescription medicine to take. I can discuss medicines that are commonly considered, but the doctor that is prescribing the medicine must decide whether the medicine is appropriate in each case.
The only over the counter medicine that may help for these symptoms would be ibuprofen or naproxen for the headache. Diphenhydramine is the strongest medicines that is available over the counter to help with sleep, but it is not as potent as the clonazepam.
As for prescription medicines, there are several considerations. It may help to use a higher dose of the trazodone, which can be increased to 150 mg per day initially, and then can be increased by another 50 mg each day every 3-7 days up to a maximal dose of 400 mg per day. There also are stronger medicines that can be considered for the relief of a headache, such as paracetamol combined with codeine or hydrocodone. For the insomnia, it may help to use zolpidem or zopiclone, instead of the clonazepam. For the nausea, there are several options, including promethazine or prochlorperazine.
Is this the type of information that would be helpful?
Customer: replied 1 year ago.
thanks for the answer,the problem is that i can't and don't want to take any opiates anymore.and i have a reflux syndrome in the stomach, any kind of NSAID make me to fell heartburn do you think it's will be ok to try take sumtriptan? with the cymbalta? is there any powerful interactions between the two?
Expert:  Dr. D. Love replied 1 year ago.
Sumatriptan will usually only help with migraine headaches, and withdrawal headaches are usually not migraine headaches. However, if someone has a history of migraine headaches, withdrawal may precipitate migraine headaches.
It is also true that there is a potential interaction between sumatriptan and Cymbalta, but it is not at a level for which the two drug should never be used together, but rather that there should be close monitoring by the doctor if the two are used together.
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18195
Experience: Family Physician for 10 years; Hospital Medical Director for 10 years.
Dr. D. Love and 3 other Medical Specialists are ready to help you
Customer: replied 1 year ago.
thank you very much for your time,have a good day
Expert:  Dr. D. Love replied 1 year ago.
You are most welcome.

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
< Previous | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
  • This expert is wonderful. They truly know what they are talking about, and they actually care about you. They really helped put my nerves at ease. Thank you so much!!!! Alex
  • Thank you for all your help. It is nice to know that this service is here for people like myself, who need answers fast and are not sure who to consult. GP
  • I couldn't be more satisfied! This is the site I will always come to when I need a second opinion. Justin
  • Just let me say that this encounter has been entirely professional and most helpful. I liked that I could ask additional questions and get answered in a very short turn around. Esther
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
 
 
 

Meet The Experts:

 
 
 
  • Family Physician

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
< Previous | Next >
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
  • http://ww2.justanswer.com/uploads/DO/DoctorRich/2012-9-12_72454_Doctorweb.64x64.jpg Dr. Natasha's Avatar

    Dr. Natasha

    Doctor

    Satisfied Customers:

    7887
    American Board Certified in Emergency Medicine, Ivy League trained
  • http://ww2.justanswer.com/uploads/DR/DrK99/newpic2.64x64.jpg Dr. K.'s Avatar

    Dr. K.

    Board Certified MD

    Satisfied Customers:

    255
    Board certified with experience in primary care.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Board Certified Physician

    Satisfied Customers:

    76
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/JA/JACUSTOMERjtu60wne/2011-2-14_183449_passportphoto2.64x64.jpg docwithheart's Avatar

    docwithheart

    Board Certified Physician

    Satisfied Customers:

    0
    Board certified pediatrician, with special experience in general pediatrics, hospital pediatrics, and pediatric cardiology
  • http://ww2.justanswer.com/uploads/DR/drappapo/2013-8-16_22576_drdavid.64x64.jpg Dr. David's Avatar

    Dr. David

    Board Certified Physician

    Satisfied Customers:

    224
    Treat children/young adults, former chief resident, multiple publications
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Board Certified Physician

    Satisfied Customers:

    12373
    20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
 
 
 

Related Medical Questions